Thunderstorm Wind, Iberia
- When
- June 8, 6:58 PM CST
- Where
- Iberia County, New Iberia Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.030, -91.880
A wind gust of 60 knots was recorded at KARA.
A thunderstorm produced a microburst at the Acadiana Regional Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A thunderstorm produced a microburst at the Acadiana Regional Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 8, 5:19 PM CST, 1 hour 39 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 619 PM CDT Thu Jun 8 2023 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 125 PM CDT Thu Jun 8 2023 Friday will be the last day of the weak forcing aloft that has been the set up for our afternoon showers and thunderstorms. Upper-level features will still be weak on Friday, with a shortwave trough far to the west. On exception will be a ridge that will be edging into our area from Mexico. This ridge may suppress some of the convection tomorrow but afternoon showers and thunderstorms are still likely along mesoscale boundaries due to low-level convergence and daytime heating. Starting Saturday the upper-air pattern will finally start to change as a short-wave trough will move into the TX/LA region. CAMs are showing more robust and widespread storms with this trough passage. With surface based CAPE values between 1500 to 2000 J/kg. In addition 0-6 km bulk shear will be near 30 knots with Pwats over 1.3 inches. This indicates that MCS are in the picture for Saturday. The main concerns will be gusty winds and torrential rainfall. While conditions are more favorable for severe weather to the northwest, the SPC has placed our are under a Marginal Risk (1/5) for severe weather. While there is still some uncertainty it will be important to keep a close eye on the weather Saturday. After the trough passage we will start to see a ridge building from Texas that will lead to our first big heat up of the summer. Highs will be climbing into the mid 90s with high humidity. For more information on the heat check out the long term section. && .LONG TERM... (Sunday through next Wednesday) Issued at 125 PM CDT Thu Jun 8 2023 It is looking like the main concern during the long term period will be the heat. Weak surface high pressure will ridge across the northern Gulf of Mexico and this will help to provide southerly low level flow off the Gulf to help bring adequate low level moisture and humidity. Meanwhile, an upper level ridge looks to build in from northern old Mexico and strengthen during the week. Therefore, isolated at best showers or storms early next week will become basically non existent by mid week as the upper level ridge suppresses any convection. With less convection, air temperatures will soar, with nearing triple digits by mid week for central Louisiana and portions of upper southeast Texas. When the air temperatures are combined with the low level Gulf moisture and high humidity, apparent temperatures or the heat index, early in the week ranging from 100F to 105F degrees in the afternoon, then around 105F degrees, pushing the potential heat advisory criteria of 108F degrees. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Thu Jun 8 2023 Convection will decrease with the lose of diurnal heating, however additional convection is expected Friday afternoon. This may produce temporary lower vis or ceilings, but mostly VFR conditions are expected during the period. Winds will be light and VRB tonight and SW to NW tomorrow. && .MARINE... Issued at 125 PM CDT Thu Jun 8 2023 Background winds and waves are both light with winds around 5 to 10 knots and waves below 3 feet. The main concern will be showers and thunderstorms that will be forming along the land breeze boundary. Gusty winds over 20 knots and intense-frequent lightning are the main concern with these storms. After sunset storm activity will end. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 95 70 94 / 10 30 10 60 LCH 70 91 73 89 / 20 20 10 40 LFT 73 95 75 93 / 40 40 10 50 BPT 70 93 74 92 / 20 20 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...14 LONG TERM....07 AVIATION...05
Hazardous Weather Outlook National Weather Service Lake Charles LA 201 PM CDT Thu Jun 8 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-091915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 201 PM CDT Thu Jun 8 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered mainly daytime showers and storms can be expected Friday and Saturday, with activity becoming more widely scattered to isolated by Sunday. There is a Marginal Risk for severe weather Saturday. By early next week, daytime highs are expected to reach the lower to middle 90s. Corresponding heat index values are expected to reach the upper 90s to lower 100 degree range. While heat advisories are not expected at this time, individuals should be aware of the potential of any heat-related illnesses if working outside, drink plenty of water and wear loose lightweight clothing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-091915- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 201 PM CDT Thu Jun 8 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms will be possible, mainly from late night into early afternoon. Locally higher winds and seas can be expected near storms, along with brief heavy rainfall and occasional to frequent cloud to water lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Lake Charles LA
522 PM CDT Thu Jun 8 2023
TXZ260-082300-
Northern Newton TX-
522 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of central Newton
County through 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newton, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Bon Weir and Stringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 9355 3088 9357 3085 9356 3085 9357
3083 9355 3082 9357 3081 9356 3080 9358
3077 9359 3076 9361 3075 9361 3070 9366
3088 9378 3095 9369
TIME...MOT...LOC 2222Z 313DEG 7KT 3089 9370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
TinglerSpecial Weather Statement
National Weather Service Lake Charles LA
625 PM CDT Thu Jun 8 2023
LAZ030>032-090000-
Evangeline LA-Allen LA-Beauregard LA-
625 PM CDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of southwestern
Evangeline, east central Beauregard and central Allen Parishes
through 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dry Creek to near Oberlin. Movement was
east at 5 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oberlin, Dry Creek, Sugartown, Mittie, Grant, Harmony, Bond, Duralde
and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 9236 3049 9266 3049 9270 3070 9321
3088 9298
TIME...MOT...LOC 2325Z 249DEG 5KT 3072 9310 3057 9274
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
TinglerSpecial Weather Statement
National Weather Service Lake Charles LA
659 PM CDT Thu Jun 8 2023
LAZ032-033-143-090030-
Northern Acadia LA-St. Landry LA-Evangeline LA-
659 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of south central
Evangeline, northeastern Acadia and west central St. Landry Parishes
through 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eunice. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eunice, Rayne, Mowata, Branch, Richard, Maxie, Mire and Savoy.
This includes Interstate 10 in Louisiana between mile markers 83 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 9238 3030 9215 3019 9231 3051 9260
TIME...MOT...LOC 2358Z 101DEG 4KT 3046 9237
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
TinglerSpecial Weather Statement
National Weather Service Lake Charles LA
701 PM CDT Thu Jun 8 2023
LAZ027-028-031-090030-
Allen LA-Vernon LA-Rapides LA-
701 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of southwestern
Rapides, southeastern Vernon and north central Allen Parishes through
730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pitkin, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elizabeth and Pitkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9276 3083 9273 3086 9298 3088 9298
3088 9299 3098 9297
TIME...MOT...LOC 0001Z 263DEG 7KT 3092 9289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TinglerSpecial Weather Statement
National Weather Service Lake Charles LA
732 PM CDT Thu Jun 8 2023
LAZ153-253-090100-
Lower Iberia LA-Upper Iberia LA-
732 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northwestern Iberia
Parish through 800 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Iberia. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Avery Island, Delcambre, Coteau, Lydia, Acadiana Regional
Airport and Jefferson Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 9199 2997 9199 3007 9193 3007 9190
3006 9190 3006 9189 2999 9171 2984 9178
TIME...MOT...LOC 0032Z 012DEG 3KT 2996 9185
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
TinglerSpecial Weather Statement
National Weather Service Lake Charles LA
756 PM CDT Thu Jun 8 2023
LAZ044-045-153-253-090130-
Lower Iberia LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
756 PM CDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of northwestern Iberia,
southeastern Lafayette and west central St. Martin Parishes through
830 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cade to near Lydia. These storms were nearly
stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Broussard, Youngsville, Cade, Coteau, Lydia and Acadiana
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9179 2983 9181 2984 9181 3010 9201
3016 9190 2988 9170
TIME...MOT...LOC 0055Z 155DEG 3KT 3010 9194 2987 9177
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TinglerThe Lake Charles radar (KLCH), 129 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust of 60 knots was recorded at KARA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2023Every state in 2023This day in weather historyWarnings in Louisiana, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112432.